Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 12, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Mar 21, 2007, 6:53 PM CDT for Crane County, Texas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 21, 2007, 6:53 PM CDT (23:53 UTC)
- Expired
- Mar 21, 2007, 7:45 PM CDT
- In force
- 52 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Crane County, TX
The radar
The Midland/Odessa radar (KMAF), 65 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.9 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 743 J/kg
- Mixed-layer CIN
- -298 J/kg
- Mixed-layer LCL
- 1016 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 212356 SVRMAF TXC103-220045- /O.NEW.KMAF.SV.W.0012.070321T2353Z-070322T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 653 PM CDT WED MAR 21 2007 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN CRANE COUNTY IN WEST TEXAS... * UNTIL 745 PM CDT * AT 651 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS EXTENDED FROM 10 MILES SOUTHEAST OF MONAHANS TO NEAR GRANDFALLS...AND WRE MOVING NORTHEAST AT 20 MPH INTO WESTERN CRANE COUNTY. * THE SEVERE THUNDERSTORMS WILL AFFECT THE FOLLOWING LOCATIONS... FARM TO MARKET ROAD 1233... STATE HIGHWAY 329... FARM TO MARKET ROAD 1053... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...DEADLY CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3164 10276 3130 10277 3136 10249 3165 10250 $$
2 follow-up statements
000 WWUS54 KMAF 220035 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 731 PM CDT WED MAR 21 2007 TXC103-220045- /O.CON.KMAF.SV.W.0012.000000T0000Z-070322T0045Z/ CRANE TX- 731 PM CDT WED MAR 21 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR NORTHWESTERN CRANE COUNTY... AT 730 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A LINE OF SEVERE THUNDERSTORMS ACROSS NORTHWESTERN CRANE COUNTY. A WEAKENING TREND IS NOTED WITH THIS LINE OF STORMS... HOWEVER PENNY SIZE HAIL...AND DAMAGING WINDS NEAR 60 MPH REMAIN POSSIBLE. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 16 MILES EAST OF MONAHANS TO 15 MILES WEST OF CRANE...MOVING NORTHEAST AT 20 MPH. MOTORISTS ON FARM TO MARKET ROADS 1053 AND 1233 ARE IN THE PATH OF THIS LINE OF STORMS. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER... IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3164 10276 3130 10277 3136 10249 3165 10250 $$
000 WWUS54 KMAF 220053 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 752 PM CDT WED MAR 21 2007 TXC103-220102- /O.EXP.KMAF.SV.W.0012.000000T0000Z-070322T0045Z/ CRANE TX- 752 PM CDT WED MAR 21 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CRANE COUNTY EXPIRED AT 745 PM CDT... AT 752 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE LINE OF STORMS THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED BELOW SEVERE LEVELS. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. ALTHOUGH THE THREAT OF SEVERE WEATHER HAS PASSED... PONDING OF WATER WILL LIKELY CONTINUE ON SOME ROADWAYS. MOTORISTS SHOULD REMAIN CAUTIOUS AND BE PREPARED TO SLOW DOWN IF WATER IS ENCOUNTERED TO PREVENT HYDROPLANING AND LOSS OF VEHICLE CONTROL. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3164 10276 3130 10277 3136 10249 3165 10250 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 21, 2:10 PM CDT, 4 hours 43 minutes earlier.
Area forecast discussion, Mar 21, 2:10 PM CDT, 4 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 210 PM CDT WED MAR 21 2007 .SHORT TERM... A PLUME OF SUBTROPICAL MOISTURE...ALONG WITH A SHORTWAVE TROUGH EMBEDDED IN SAME...WILL RESULT IN A CHANCE OF SHOWERS AND THUNDERSTORMS FOR MUCH OF THE FORECAST AREA OVERNIGHT. AT 21/18Z...A SURFACE TROUGH/DRYLINE EXTENDED NORTH/SOUTH OVER EASTERN NEW MEXICO AND THE HIGHER TERRAIN OF WEST TEXAS. DEWPOINTS IN THE MID TO UPPER 50S ENCOMPASSED THE EASTERN THIRD OF THE CWA...WHILE LOW TO MID 20 DEWPOINTS PREVAILED ON THE WESTERN FRINGE OF THE CWA. BEGINNING TO SEE CUMULUS FORM OVER PORTIONS OF THE SOUTHEAST NEW MEXICO PLAINS...DAVIS/GLASS MOUNTAINS...AND MARFA PLATEAU THIS AFTERNOON. THERE IS A CAP OVER THE AREA...BUT THIS SHOULD BEGIN TO ERODE AS THE AFOREMENTIONED SHORTWAVE TROUGH CONTINUES EAST/ NORTHEASTWARD INTO THE AREA THIS EVENING. THINK THUNDERSTORMS WILL DEVELOP IN AND NEAR THE UPPER TRANS PECOS...IF NOT OVER THE BIG BEND REGION...BY LATE AFTERNOON/EARLY EVENING AS DRYLINE MOVES BACK TO THE WEST AND MID LEVEL LIFT INCREASES. CAPE VALUES NEARING 1000 J/KG...H7 TO H5 LAPSE RATES AROUND 7.5 C/KM...A 100+ KT H25 JET MOVING INTO THE AREA...AND 0 TO 6 KM BULK SHEAR VECTORS OF AT LEAST 40 KT WILL PROBABLY YIELD SOME SEVERE STORMS. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT. WILL MENTION THIS IN THE HWO AS A WIDESPREAD SEVERE EVENT IS NOT EXPECTED. THINK THUNDERSTORMS WILL CONTINUE THIS EVENING AND OVERNIGHT AS A H85 LOW LEVEL JET INCREASES OVER THE AREA. THEREFORE...HAVE INCREASED POPS OVERNIGHT. MIN TEMPERATURES WILL NOT BE VERY LOW AS DEWPOINTS LOOK TO BE MAINLY IN THE 50S BY DAYBREAK THURSDAY. BESIDES...CLOUD COVER WILL BE PRETTY EXTENSIVE. .LONG TERM... THE UPPER LEVEL TROUGH IS STRETCHING ACROSS THE WESTERN CONUS WITH RIDGING ACROSS THE EASTERN CONUS. THE UPPER LEVEL TROUGH WILL DEVELOP INTO A CUTOFF LOW THAT WILL FALL SOUTH TO JUST WEST OF BAJA BEFORE MOVING NORTHEAST UP THROUGH NEW MEXICO AND INTO COLORADO BY THIS WEEKEND. CIRCULATION AROUND THE TROUGH/CUTOFF LOW WILL PULL MID AND UPPER LEVEL MOISTURE FROM THE PACIFIC INTO WEST TEXAS AND SOUTHEASTERN NEW MEXICO. EARLY NEXT WEEK THE CUT OFF LOW WILL DROP THROUGH THE SOUTHEAST INTO THE GULF OF MEXICO AS ANOTHER TROUGH FORMS OFF THE WEST COAST. MAIN CONCERN FOR THIS FORECAST PACKAGE WILL BE PRECIPITATION CONCERNS AND SEVERE WEATHER POTENTIAL THROUGH THE WEEKEND. STARTING WITH THE PROS FOR BOTH PRECIPITATION AND SEVERE WEATHER...PROGGED PRECIPITABLE WATER VALUES ARE THREE TO FOUR TIMES NORMAL VALUES OVER THE NEXT TWO DAYS. WITH THE MID TO UPPER LEVEL MOISTURE FLOWING INTO THE AREA...EXPECT THIS TO BE AN ACCURATE PREDICTION. MULTIPLE SHORTWAVES WILL TRANSLATE THROUGH THE UPPER LEVEL FLOW AHEAD OF THE STORM SYSTEM PROVIDING SUBSTANTIAL LIFT ACROSS MUCH OF THE WARNING AREA. MID-LEVEL LAPSE RATES APPROACHING 8 DEGREES/KM AND LI/S APPROACHING NEGATIVE 6 INDICATE INSTABILITY ACROSS MUCH OF THE AREA...ESPECIALLY IN EASTERN ZONES...ON THURSDAY. LOOKING AT CURRENT MODEL PROGS...THE MID-LEVEL LAPSE RATES AND THE LI/S ARE MORE FAVORABLE FOR SEVERE WEATHER ON THURSDAY THAN ON FRIDAY. SBCAPE IS ABOUT THE SAME BOTH DAYS. THE SPC HAS THE AREA HIGHLIGHTED IN THEIR CURRENT SEVERE WEATHER OUTLOOKS FOR BOTH DAYS. NOW...THE NEGATIVES FOR THIS MAINLY REVOLVE AROUND THE UNCERTAINTY SURROUNDING THE MOVEMENT OF THE UPPER LEVEL LOW. HOWEVER...UNLESS THERE ARE DRAMATIC CHANGES OF THE TRACK OF THE LOW...RAIN AT LEAST AND POSSIBLY SEVERE WEATHER WILL LIKELY OCCUR SOMEWHERE IN OUR CWA. SMALL CHANGES IN THE TRACK WILL SIMPLY ADJUST THE GENERAL AREA OF PRECIPITATION. GIVEN THE SLIGHT UNCERTAINTY IN THE FORECAST...WILL LIMIT MENTION OF SEVERE WEATHER...HEAVY RAIN...AND FLASH FLOODING POTENTIAL TO THIS AFTERNOON/S ISSUANCE OF THE HWO. LATER SHIFTS MAY CONSIDER ADDING SEVERE AND HEAVY RAIN WORDING TO THE ZONES AND ISSUING A FLASH FLOOD WATCH AS THINGS BEGIN TO COME TOGETHER. BEYOND SUNDAY...WILL EITHER LEAVE CURRENT GRIDS OR POPULATE WITH THE MOST RECENT RUN OF THE GFS. A QUICK GLANCE AT MODELS AND GUIDANCE INDICATES TEMPERATURES SLIGHTLY ABOVE NORMAL WITH A POSSIBILITY OF ISOLATED SHOWERS AND THUNDERSTORMS IN THE AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 61 72 59 70 / 40 70 60 50 CARLSBAD NM 54 70 56 69 / 40 40 50 60 DRYDEN TX 62 71 62 71 / 20 50 50 60 FORT STOCKTON TX 59 72 61 72 / 30 50 60 50 GUADALUPE PASS TX 50 67 52 65 / 30 30 40 40 HOBBS NM 55 67 58 68 / 50 50 50 70 MARFA TX 50 71 51 67 / 30 40 50 50 MIDLAND INTL AIRPORT TX 59 70 58 70 / 40 70 60 50 ODESSA TX 60 71 59 71 / 40 70 60 50 WINK TX 60 73 60 75 / 50 60 60 50 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 67/74
Hazardous weather outlook, Mar 21, 1:55 PM CDT, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 155 PM CDT WED MAR 21 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-221900- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 155 PM CDT WED MAR 21 2007 /1255 PM MDT WED MAR 21 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP BY LATE AFTERNOON INTO EARLY THIS EVENING...GENERALLY OVER THE DAVIS/GLASS MOUNTAINS...STOCKTON PLATEAU...AND UPPER TRANS PECOS. SOME OF THESE STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. ADDITIONAL THUNDERSTORMS WILL DEVELOP OVERNIGHT AND SPREAD INTO PORTIONS OF THE SOUTHEASTERN NEW MEXICO PLAINS...PERMIAN BASIN... AND WESTERN LOW ROLLING PLAINS. AN ISOLATED STORM OR TWO COULD STILL BECOME SEVERE...BUT STRONGER STORMS WILL BE MORE ISOLATED DURING THE OVERNIGHT HOURS. LOCALLY HEAVY RAINFALL ALSO WILL BE POSSIBLE WITH ANY OF THESE STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL BE LIKELY THURSDAY THROUGH SATURDAY WITH MULTIPLE RAIN EVENTS POSSIBLE. SEVERE WEATHER ALSO WILL BE POSSIBLE THURSDAY AFTERNOON AND FRIDAY. HEAVY RAIN WILL BE A CONCERN THROUGH SATURDAY. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS ASSOCIATED WITH ANY SEVERE THUNDERSTORM. THE THREAT OF FLOODING AND SEVERE WEATHER DECREASES SATURDAY. SUNDAY AND BEYOND...HAZARDOUS WEATHER IS NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING ALONG AND EAST OF A LAMESA TO FORT STOCKTON LINE. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Mar 21, 5:53 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 553 PM CDT WED MAR 21 2007 TXZ058-067-075-220000- WARD-PECOS-REEVES COUNTY AND UPPER TRANS PECOS- 553 PM CDT WED MAR 21 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL WARD...EAST CENTRAL REEVES AND NORTHWESTERN PECOS COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 11 MILES WEST OF COYANOSA AT 553 PM CDT...MOVING NORTHEAST AT 15 MPH. STORM INTENSITY IS INCREASING...AND HAIL...STRONG WINDS IN EXCESS OF 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN ARE PROBABLE. PEOPLE IN CENTRAL WARD...EAST CENTRAL REEVES AND NORTHWESTERN PECOS COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Special weather statement, Mar 21, 6:08 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 608 PM CDT WED MAR 21 2007 TXZ075-220015- PECOS- 608 PM CDT WED MAR 21 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR WEST CENTRAL PECOS COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER WEST CENTRAL PECOS COUNTY AT 608 PM CDT...MOVING NORTHEAST AT 15 MPH. THIS STORM WILL IMPACT MOTORISTS ON INTERSTATE 10 WEST OF FORT STOCKTON...U.S. HIGHWAY 67 AND U.S. HIGHWAY 285 NORTHWEST OF FORT STOCKTON. STORM INTENSITY IS INCREASING...AND HAIL...STRONG WINDS IN EXCESS OF 50 MPH...FREQUENT LIGHTNING...AND VERY HEAVY RAIN ARE PROBABLE. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 6:33 PM CDT | Severe Thunderstorm Warning | MAF | Ward | 42 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.